Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 64, NWS San Angelo, TX

May 9, 2007Crockett County, Texas

NWS San Angelo, TX issued this tornado warning at May 9, 2007, 2:55 PM CDT for Crockett County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2007, 2:55 PM CDT (19:55 UTC)
Expired
May 9, 2007, 3:30 PM CDT
In force
35 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 091956
TORSJT
TXC105-092030-
/O.NEW.KSJT.TO.W.0064.070509T1955Z-070509T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
255 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL CROCKETT COUNTY IN SOUTHWEST TEXAS...

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF
  OZONA...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  OZONA BY 257 PM CDT...
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 325 PM CDT...
  US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 330 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3076 10139 3053 10128 3063 10096 3103 10097

$$
2 follow-up statements
000 
WWUS54 KSJT 092006
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT WED MAY 9 2007

TXC105-092030-
/O.CON.KSJT.TO.W.0064.000000T0000Z-070509T2030Z/
CROCKETT TX-
306 PM CDT WED MAY 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST
CENTRAL CROCKETT COUNTY...

AT 303 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED ABOUT 5 MILES SOUTH OF OZONA...MOVING 
NORTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 330 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3076 10139 3053 10128 3063 10096 3103 10097

$$
000 
WWUS54 KSJT 092016
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CDT WED MAY 9 2007

TXC105-092030-
/O.CON.KSJT.TO.W.0064.000000T0000Z-070509T2030Z/
CROCKETT TX-
316 PM CDT WED MAY 9 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST
CENTRAL CROCKETT COUNTY...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 5 MILES SOUTHEAST OF
OZONA...MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 330 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3076 10139 3053 10128 3063 10096 3103 10097

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 9, 12:33 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 9, 12:33 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1233 PM CDT WED MAY 9 2007

.AVIATION...
LARGE AREA OF SHOWERS AND STORMS CONTINUE TO MOVE INTO WEST
CENTRAL TEXAS...AND SHOULD COVER MOST OF THE TERMINALS FOR MOST OF
THE AFTERNOON AND EVENING. ALL OF THIS AHEAD OF A LARGE UPPER
LEVEL STORM SYSTEM OVER EASTERN NEW MEXICO...AND WILL TAKE ALL THE
WAY UNTIL AS LATE AS NOON THURSDAY TO CLEAR THE RAIN OUT OF WEST
CENTRAL TEXAS. THUS...LOTS OF RAIN IN THE TERMINALS...AND
ASSOCIATED LOW CEILINGS AND VISIBILITIES.

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT WED MAY 9 2007/

AVIATION...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY EAST INTO TEXAS
FROM NEW MEXICO LATER TODAY AND TONIGHT. THE APPROACH AND PASSAGE
OF THIS SYSTEM WILL BRING THE LIKELIHOOD OF ADDITIONAL SHOWERS
AND THUNDERSTORMS TO WEST CENTRAL TEXAS. CLOUD CEILINGS WILL VARY
CONSIDERABLY TODAY. CEILINGS AND VISIBILITIES ARE EXPECTED TO
DROP INTO THE MVFR OR IFR RANGE WITH THE SHOWERS AND STORMS. WINDS
WILL BE VARIABLE ACROSS THE REGION...BUT MOSTLY FROM THE EAST AND
SOUTHEAST TODAY AND EARLY TONIGHT. WITH PASSAGE OF A WEAK FRONTAL
BOUNDARY...WINDS WILL SHIFT TO WEST OR SOUTHWEST OVERNIGHT.
ADDITIONAL WEATHER GROUPS WILL LIKELY BE ADDED IN LATER TAFS FOR
THE SHOWERS AND THUNDERSTORMS...AS THE TIMING BECOMES BETTER
DETERMINED.

PREV DISCUSSION... /ISSUED 341 AM CDT WED MAY 9 2007/

SHORT TERM...
WILL EXTEND THE FLASH FLOOD WATCH WILL THROUGH THURSDAY MORNING...

WIDESPREAD RAINFALL OF GREATER THAN 1 INCH EXPECTED AGAIN TODAY
INTO TONIGHT...WITH POCKETS OF TOTALS BETWEEN 2-3 INCHES
POSSIBLE...ADDING TO ALREADY SATURATED SOILS.

ANOTHER WET DAY HAS ALREADY BEGUN ACROSS WEST AND WEST CENTRAL TX
THIS MORNING. WAA OVER THE TOP OF THE RAIN COOLED AIR
MASS/STATIONARY FRONTAL BOUNDARY THAT IS LAYING ENE/WSW ACROSS THE
CWA IS RESULTING IN SHOWERS ACROSS THE PERMIAN BASIN...AND TRANS
PECOS AREAS. STRONGER CONVECTIVE ELEMENTS EXIST ROUGHLY ALONG
INTERSTATE 20 WHERE STRONGER CONVERGENCE IS LIKELY BEING REALIZED
ALONG THE NOSE OF THE LLJ. THIS ACTIVITY SHOULD CONTINUE/SPREAD TO
THE NORTH AND NORTHEAST THROUGH THE EARLY MORNING HOURS.
SOUTHEASTERLY FLOW OVER THE TOP OF THE SURFACE WILL AGAIN ADVECT
VERY MOIST AIR INTO THE REGION AND UP OVER THE TOP OF THE FRONTAL
BOUNDARY TODAY. PWAT/S AT KDRT AND KCRP ARE 1.4 AND 1.5 INCHES
RESPECTIVELY. SHOULD WAA SHOWERS CONTINUE TOO LONG INTO THE
DAYTIME... INSTABILITY WILL BE LIMITED AT THE SURFACE WHICH COULD
LIMIT CONVECTIVE INTENSITY SOMEWHAT...AND WILL DEFINITELY HAVE AN
EFFECT ON WHETHER OR NOT CONVECTION IS ROOTED IN THE BOUNDARY
LAYER. HOWEVER...WITH SOUTH TO SOUTHEASTERLY FLOW UP AND OVER THE
TOP OF THIS STABLE AIR MASS...STILL THINK THAT AT LEAST SCATTERED
CONVECTION SHOULD TAKE PLACE AS ENERGY ROTATES INTO THE AREA
AROUND THE UPPER LOW CENTERED NEAR THE AZ/NM BORDER IN NORTHERN
MEXICO AT THIS TIME. CONVECTION HAS ALREADY INITIATED OVERNIGHT
TONIGHT ASSOCIATED WITH A SHORTWAVE ROTATING AROUND THE LOW IN
MEXICO JUST EAST OF THE BIG BEND AREA. SO...CONVECTION SEEMS
LIKELY AS THE LOW EJECTS OUT AND INTERACTS WITH MORE UNSTABLE AIR
TODAY. 0-6 KM BULK SHEAR VALUES BETWEEN 35KTS AND 50KTS WOULD
SUPPORT THE POSSIBILITY FOR SEVERE CONVECTION...WITH HAZARDS
BEING LARGE HAIL...WIND GUSTS NEAR 60 MPH AND ISOLATED TORNADOES
SHOULD ANY STORMS INTERACT WITH SURFACE BOUNDARIES. SEVERE
POTENTIAL WILL INCREASE AS ONE MOVES SOUTH INTO THE NORTHERN
EDWARDS PLATEAU WHERE MORE UNSTABLE AIR AND BETTER SHEAR WILL
EXIST. SEE SWODY1 FOR FURTHER DETAILS.

TEMPERATURES WILL BE FAIRLY TRICKY TODAY AS WE COULD STAY CLOUDY
AND RAIN-COOLED OVER NORTHWESTERN COUNTIES...AND IF SUNSHINE
BREAKS OUT OVER SOUTHERN COUNTIES...THEY COULD SEE HIGHS NEAR 80
OR INTO THE LOWER 80S. WILL FOLLOW THAT PATTERN ANYWAY WITH COOLER
TEMPERATURES FOR NORTHERN AREAS WHERE MORE CLOUDCOVER IS EXPECTED.
WILL GO WITH GFS TREND FOR WINDS AS THEY WILL BE FAIRLY LIGHT
EXCEPT FOR WITHIN THUNDERSTORMS...AND THE GFS HAD A DECENT HANDLE
THIS MORNING.

LONG TERM...
BY THURSDAY...THE UPPER LOW WILL FINALLY BE MAKING ITS WAY ACROSS
TX...WHICH WILL MEAN WE WILL STILL HAVE A CHANCE FOR SHRA/TSRA
ACROSS THE AREA...MAINLY FOR THE EASTERN HALF OF THE CWA...BUT IF
THE LOW IS ANY SLOWER...CHANCES WILL INCREASE FOR WESTERN COUNTIES
AS WELL. WILL CONTINUE TO HAVE A HEAVY RAIN THREAT WITH ANY
THUNDERSTORMS THAT DEVELOP ON THURSDAY AS WELL. WILL KEEP A SLIGHT
CHANCE IN THE FORECAST ACROSS OUR EASTERN TIER OF COUNTIES THURSDAY
NIGHT AND FRIDAY FOR ANY LINGERING ACTIVITY ON THE BACKSIDE OF THE
LOW. SHOULD SEE TEMPERATURES BEGIN TO INCREASE ACROSS WESTERN AREAS
ON THURSDAY WITH MORE SUNSHINE AND DRIER AIR BEGINNING TO FILTER
IN.

WITH A RIDGE BUILDING IN BEHIND THIS LOW THROUGH THE WEEKEND...
TEMPERATURES SHOULD WARM...AND WE WILL KEEP THE DRY FORECAST
GOING. WILL SEE TEMPERATURES WARM UP TO NORMAL READINGS OR WARMER
BY THIS SATURDAY WHICH MEANS UPPER 80S TO NEAR 90 FOR MOST OF THE
AREA. THE UPPER LEVEL RIDGE REMAINS IN PLACE THROUGH THE EARLY
PART OF NEXT WEEK...KEEPING RAIN CHANCES OUT OF THE FORECAST
THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  76  60  81 /  70  40  20  20
SAN ANGELO 	 58  81  58  82 /  60  30  10  20
JUNCTION 	 60  78  59  81 /  70  40  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

07
Hazardous weather outlook, May 9, 2:28 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 PM CDT WED MAY 9 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
228 PM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF
WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY
BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT
WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2
INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE
SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK...
FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL
TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY
RAINFALL WILL CONTINUE TO BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, May 9, 10:07 AM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1007 AM CDT WED MAY 9 2007

TXZ076-091600-
CROCKETT TX-
1007 AM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT FOR CROCKETT
COUNTY...

AT 1005 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 25 MILES SOUTHWEST OF THE INTERSECTION
OF RANCH ROAD 2083 AND HIGHWAY 405...OR ABOUT 26 MILES EAST OF
DRYDEN...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  SOUTHEASTERN CROCKETT COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 9, 11:11 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1111 AM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          7 NW THROCKMORTON       33.25N 99.26W
05/08/2007                   THROCKMORTON       TX   STORM CHASER

            STORM CHASE TOUR GROUP REPORTS TORNADO NORTHWEST OF
            THROCKMORTON BETWEEN 554 PM AND 556 PM. TORNADO BECAME
            RAIN-WRAPPED AFTER 556 PM.

&&

PMCCULLO
Special weather statement, May 9, 12:02 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1202 PM CDT WED MAY 9 2007

TXZ076-078-091800-
CROCKETT TX-SUTTON TX-
1202 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR CROCKETT
AND SUTTON COUNTIES...

AT NOON CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER
SERVICE DOPPLER RADAR 12 MILES SOUTH OF THE INTERSECTION OF HIGHWAY
163 AND RANCH ROAD 1973...OR ABOUT 15 MILES NORTH OF JUNO...MOVING
NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  HIGHWAY 163 ABOUT 20 MILES SOUTH OF OZONA AT 1220 PM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 1:01 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
101 PM CDT WED MAY 9 2007

TXZ076-078-091900-
CROCKETT TX-SUTTON TX-
101 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT FOR CROCKETT
AND SUTTON COUNTIES...

AT 1256 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 23 MILES WEST OF SONORA...OR ABOUT 20
MILES SOUTHEAST OF OZONA...MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 125 PM CDT
  THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 140 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 2:14 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT WED MAY 9 2007

TXZ113-114-127-128-092015-
SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX-
214 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR
SHACKELFORD...JONES...TAYLOR AND CALLAHAN COUNTIES...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF ALBANY...MOVING
NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
OVER THE SOUTH PART OF ABILENE...MOVING NORTH AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ABILENE THROUGH 240 PM CDT...
  ALBANY BY 225 PM CDT...
  FORT GRIFFIN BY 315 PM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 9, 2:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 PM CDT WED MAY 9 2007

TXZ076-092015-
CROCKETT TX-
218 PM CDT WED MAY 9 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR CROCKETT
COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 27 MILES SOUTHWEST OF OZONA...OR ABOUT
23 MILES SOUTHEAST OF SHEFFIELD...MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405 BY 225 PM CDT
  THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 310 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:06 PM CDTSevere Thunderstorm WarningSJTColeman39 min
May 9, 10:54 AM CDTSevere Thunderstorm WarningSJTCrockett66 min
May 9, 2:22 PM CDTSevere Thunderstorm WarningSJTCrockett23 min
May 9, 2:42 PM CDTSevere Thunderstorm WarningSJTCrockett48 min
May 9, 2:46 PM CDTFlash Flood WarningSJTCrockett3 hr
May 9, 3:27 PM CDTTornado WarningSJTCrockett, Schleicher, Sutton48 min
May 9, 3:30 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton60 min
May 9, 3:39 PM CDTTornado WarningSJTShackelford, Throckmorton36 min
May 9, 3:56 PM CDTTornado WarningSJTSchleicher, Sutton64 min
May 9, 4:13 PM CDTFlash Flood WarningSJTSchleicher, Sutton3 hr
May 9, 4:14 PM CDTTornado WarningSJTThrockmorton46 min
May 9, 4:35 PM CDTSevere Thunderstorm WarningSJTSutton40 min
May 9, 4:56 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher, Sutton64 min
May 9, 5:20 PM CDTTornado WarningSJTMenard40 min
May 9, 5:37 PM CDTFlash Flood WarningSJTCrockett4 hr
May 9, 5:48 PM CDTFlash Flood WarningSJTCallahan, Shackelford3 hr
May 9, 5:53 PM CDTTornado WarningSJTConcho, McCulloch, Menard52 min
May 9, 6:01 PM CDTFlash Flood WarningSJTKimble, Menard6 hr
May 9, 6:17 PM CDTTornado WarningSJTMcCulloch, Mason, Menard43 min
May 9, 6:34 PM CDTFlash Flood WarningSJTMenard4 hr
May 9, 6:34 PM CDTFlash Flood WarningSJTConcho, McCulloch, Mason, San Saba4 hr
May 9, 6:48 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba42 min
May 9, 6:57 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba48 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.